HomeAnswersPsychotherapyporn addictionI feel tense, my heartbeat increases, and have an attraction to pornography. What do I do to get rid of it?

What can be done to decrease attraction towards pornography?

Share

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

iCliniq medical review team

Published At November 2, 2023
Reviewed AtDecember 26, 2023

Patient's Query

Hello doctor,

I am a 26-year-old male, and I have been suffering from a very critical disease. I feel tense, stay in fear of a simple matter, my heartbeat grows fast, and I am always in doubt about all of my work, especially my religious work like praying. Let me give you an example, if I pray, I feel like my prayer is not accepted. When I walk on the road, I see one thing many times, and it happens always. If I read anything, then I repeat one word many times, although I have already read it. I always have doubts in my mind, although people tell me to trust them. My mind always feels sorrow. I cannot laugh at all as tension overcomes me, so I cannot be happy. I stay abroad from home and work in another country, and I am still unmarried. I have an attraction to pornography and girls to have sex. But I do not do it actually but I want to do it. I think about this kind of thing if I see any girl or any photo. Please help me.

Hello,

Welcome to icliniq.com.

I can understand your concern.

The symptoms you have mentioned, like doubts that your prayers are not accepted, and other things, like seeing things and words repeatedly even when you are aware that it is wrong. These symptoms are probably occurring due to obsessive-compulsive anxiety. Obsessions are unwanted intrusive, purposeless thoughts that are distressing. As these thoughts are resulting in impairment of your functioning, so I suggest you take a visit to a psychiatrist. Behavior therapy like thought stopping, exposure, response prevention, etc. have great efficacy in controlling these thoughts. If needed SSRI (selective serotonin reuptake inhibitors) drugs like Fluoxetine can be used for rapid response.

Thank you.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Seikhoo Bishnui
Dr. Seikhoo Bishnui

Psychiatry

Community Banner Mobile

iCliniq's FREE Newsletters

Expert-backed health and wellness information, delivered to your email.

Subscribe iCliniq
By clicking Subscribe, I agree to the iCliniq Terms & Conditions and Privacy Policy and understand that I may opt out of iCliniq subscriptions at any time.

Ask your health query to a doctor online

Psychotherapy

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy